Alert archive / Wisconsin / Tornado Warnings in 2025

Tornado Warning 17, NWS Green Bay, WI

July 23, 2025Oconto County, Wisconsin

NWS Green Bay, WI issued this tornado warning at Jul 23, 2025, 5:41 PM CDT for Oconto County, Wisconsin. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2025, 5:41 PM CDT (22:41 UTC)
Expired
Jul 23, 2025, 6:15 PM CDT
In force
34 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Oconto County, WI

The radar

The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:57 PM CDTTORNADO4 Ese Lena, WI
Jul 23, 6:00 PM CDTTORNADO3 Nw Oconto, WIPreliminary EF0. Max wind 77 mph.
Jul 23, 6:04 PM CDTTSTM WND DMG3 N Oconto, WIExtensive tree damage and down power lines. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

641 
WFUS53 KGRB 232241
TORGRB
WIC083-232315-
/O.NEW.KGRB.TO.W.0017.250723T2241Z-250723T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Green Bay WI
541 PM CDT Wed Jul 23 2025

The National Weather Service in Green Bay has issued a

* Tornado Warning for...
  Central Oconto County in northeastern Wisconsin...

* Until 615 PM CDT.

* At 541 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Gillett, or 18 miles northeast of Shawano, moving
  east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Oconto around 600 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Spruce, Lena, Cullen, Stiles, and Oconto Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4486 8834 4494 8833 4498 8777 4482 8784
TIME...MOT...LOC 2241Z 267DEG 38KT 4490 8824 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Uhlmann
4 follow-up statements
281 
WWUS53 KGRB 232249
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
549 PM CDT Wed Jul 23 2025

WIC083-232315-
/O.CON.KGRB.TO.W.0017.000000T0000Z-250723T2315Z/
Oconto WI-
549 PM CDT Wed Jul 23 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
OCONTO COUNTY...

At 549 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles east of Gillett, or 23 miles northwest of Bay
Shore Park, moving east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Oconto around 600 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Spruce, Lena, Cullen, Stiles, and Oconto Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4485 8819 4495 8818 4498 8777 4482 8784
TIME...MOT...LOC 2249Z 267DEG 38KT 4490 8811 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Uhlmann
950 
WWUS53 KGRB 232258
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
558 PM CDT Wed Jul 23 2025

WIC083-232315-
/O.CON.KGRB.TO.W.0017.000000T0000Z-250723T2315Z/
Oconto WI-
558 PM CDT Wed Jul 23 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
OCONTO COUNTY...

At 558 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Oconto, or 20 miles southwest of Marinette, moving
east at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Oconto around 605 PM CDT.

Other locations impacted by this tornadic thunderstorm include Lena
and Cullen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4485 8783 4488 8805 4496 8805 4498 8777
TIME...MOT...LOC 2258Z 265DEG 42KT 4492 8797 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Uhlmann
410 
WWUS53 KGRB 232306
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
606 PM CDT Wed Jul 23 2025

WIC083-232315-
/O.CON.KGRB.TO.W.0017.000000T0000Z-250723T2315Z/
Oconto WI-
606 PM CDT Wed Jul 23 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL
OCONTO COUNTY...

At 604 PM CDT, a confirmed tornado was located over Oconto, or 15 
miles southwest of Marinette, moving east at 45 mph. The tornado was 
reported between Lena and Oconto by the public at approximately 6 PM.

HAZARD...Damaging tornado.

SOURCE...Public confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Oconto County, including the following locations... Lena and
Cullen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4485 8783 4488 8805 4496 8805 4498 8777
TIME...MOT...LOC 2304Z 260DEG 42KT 4493 8786 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Uhlmann
873 
WWUS53 KGRB 232311
SVSGRB

Severe Weather Statement
National Weather Service Green Bay WI
611 PM CDT Wed Jul 23 2025

WIC083-232320-
/O.EXP.KGRB.TO.W.0017.000000T0000Z-250723T2315Z/
Oconto WI-
611 PM CDT Wed Jul 23 2025

...THE TORNADO WARNING FOR CENTRAL OCONTO COUNTY WILL EXPIRE AT 615
PM CDT...

The tornado threat has diminished as the storm departs towards the 
bay and the Tornado Warning has been cancelled. However, large hail 
and damaging winds remain likely and a Severe Thunderstorm Warning 
remains in effect for the area.

Remember, a Severe Thunderstorm Warning still remains in effect for
Oconto County.

&&

LAT...LON 4485 8783 4488 8805 4496 8805 4498 8777
TIME...MOT...LOC 2310Z 267DEG 38KT 4493 8780 

$$

Uhlmann

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jul 23, 3:00 PM CDT, 2 hours 41 minutes earlier. Its key messages:

  • Periods of showers and thunderstorms this afternoon into Thursday evening, especially for areas north of HWY-10. Strong to severe storms will be possible with damaging winds and heavy rainfall being the main concerns late this afternoon and evening.
  • Heavy rainfall expected through tonight for areas northwest of a line from Menominee to Wisconsin Rapids. 1 to 2 inches will be possible along the front, but locally higher amounts approaching 3 to 4 inches will not be out of the question. Flood watch has been issued for northwest WI counties until Thursday morning.
  • Hot and humid this afternoon, especially south of HWY-10 as heat indices climb into the upper 90s to around 100F.
  • Not as warm Friday and Saturday, then warmer Sunday into Monday with highs reaching the upper 80s to around 90. Chances for showers and storms at times through the weekend into early next week.
Area forecast discussion, Jul 23, 3:00 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
Issued by National Weather Service Milwaukee/Sullivan WI
300 PM CDT Wed Jul 23 2025

.KEY MESSAGES...

- Periods of showers and thunderstorms this afternoon into
  Thursday evening, especially for areas north of HWY-10. Strong
  to severe storms will be possible with damaging winds and
  heavy rainfall being the main concerns late this afternoon and
  evening.

- Heavy rainfall expected through tonight for areas northwest
  of a line from Menominee to Wisconsin Rapids. 1 to 2 inches
  will be possible along the front, but locally higher amounts
  approaching 3 to 4 inches will not be out of the question.
  Flood watch has been issued for northwest WI counties until
  Thursday morning.

- Hot and humid this afternoon, especially south of HWY-10 as
  heat indices climb into the upper 90s to around 100F.

- Not as warm Friday and Saturday, then warmer Sunday into
  Monday with highs reaching the upper 80s to around 90. Chances
  for showers and storms at times through the weekend into early
  next week.

&&

.DISCUSSION...
Issued at 256 PM CDT Wed Jul 23 2025

Short Term...This Afternoon...Tonight...and Thursday

The MCV that brought scattered showers this morning continues
to lift east-northeast across northeastern WI. Clouds do linger
in its wake, but gradually seeing a clearing trend from the
southwest. Will see temps and dewpoints continue to increase as
the clouds clear through the remainder of the the afternoon.
While the warmup has been delayed and heat indices are slower to
climb, do still expect a few hour window during peak heating
(3-5pm) this afternoon for areas along and south of HWY-10 to
climb to around 100F. Thus will maintain the Heat Advisory
through this evening.

Otherwise focus is on the afternoon and evening thunderstorm
potential. There are a couple of areas to keep an eye on. First
areas is the remnant MCV. While the 12z-14z CAMs such as the
HRRR and ARW were trying to develop isolated thunderstorms along
the MCV moving across the area, latest radar/satellite
observations show this feature already through much of
northeastern WI and should be east of the area by the mid
afternoon. Thus, cannot completely rule out an isolate storm
east of I-43, generally not expecting this scenario to pan out
as the forcing will exit before the instability is able to build
into the area.

The second area will be along the warm front lifting northward
across the region this afternoon. This will bring in higher
dewpoints in the mid 70s, clearing skies, and warmer temps
helping building up the instability. Latest SPC/RAP analysis
shows a strong CAPE gradient along the front with SBCAPE values
up to 4000-5000 J/kg. The latest radar observations show
upstream convection across central MN and west-northwest WI and
it will not take much to get additional development, especially
with any remnant outflow boundaries front the upstream
convection riding the warm front eastward. While overall deep
layer (0-6km)/effective shear looks modest (<30kt), cannot rule
out see some taller storms to develop, which could be capable of
producing damaging winds gusts and if isolated enough maybe
even some hail approaching severe limits. Will need to monitor
upstream activity as this scenario for a line of strong to
severe storms is starting to look like it may materialize and
move into areas west of I-39 corridor. The best potential will
be over the next few hours into this evening for areas northwest
of a line from Menominee to Wisconsin Rapids.

The other concern will the slow moving nature of this activity
along with efficient rainfall rates. PWATs currently exceed 2
inches and this juicy environment is not expected to diminish
anytime soon. HREF is pinging a swath of 1-2 inches along the
boundary this afternoon and overnight with 24hr probability
match mean hinting at locally higher amounts approaching 3-4
inches for northwestern portions of the area. Thus have elected
to issue a Flood Watch for west-northwest portions of the CWA
for Vila, Oneida, Lincoln, Langlade, and Marathon counties this
afternoon through Thursday morning.

For Thursday the warm moist airmass remains in place overnight
into Thursday as main/longwave trough swings across Upper
Midwest. This will kick off the progression of cold front from
the northwoods southeastward across the state early Thursday
morning through much of the day. While not expecting much at
this time given the overnight activity, cannot rule out
additional development into Thursday morning. Timing will be key
as it looks to move through during the first half of the day.
So may not be enough time for instability to build for
widespread stronger storms on Thursday. However, cannot rule out
areas across east-central WI to see some additional
development, but the better potential remains further southeast.

Long Term...Friday Through Tuesday

More zonal upper-level flow will set up across the Upper
Midwest for Friday with surface high pressure setting up across
Lake Superior to Lake Michigan region. This will bring not as
hot and drier conditions with highs in the lower to mid 80s and
cooler along the lakeshore for Friday. Overnight lows look to
dip down into low to mid 60s. However, southerly flow returns to
the area into Saturday as the high skirts eastward and as a
mid-level shortwave trough and broad surface low lifts into the
Upper Midwest from the Central Plains. While looking warmer on
Saturday, the latest 12z mid-range models are tracking a broad
surface low/trough across central WI and keeping much of the
area on the north side of the system. Given this solution, the
better rain/shower chances will be across southern portions of
the state, with more of a glancing chance for central and east
central WI. Low and mid-level trough looks to quickly push east
overnight into Sunday with southerly flow, warmer temps, and
moisture quickly return ahead of another mid-level shortwave
trough traversing across the Upper Midwest. Still uncertainty on
strength and timing of this next wave, but will be another
opportunity for some increased shower and thunderstorm chances.
Early next week will see a similar pattern with a series of
shortwave trough trekking through every other day or so. This
would bring periodic shower and storm chances through middle of
next week along with bouts of very warm, above normal temps and
humid conditions.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 256 PM CDT Wed Jul 23 2025

for 18Z TAF Issuance
Issued at 1256 PM CDT Wed Jul 23 2025

Precipitation trends will be the main concern for the TAF period,
with a warm front lifting northwards through the afternoon and
the a passing cold front this evening through tomorrow.

Initial MCV from this morning has largely progressed
northeastwards this morning, diminishing through the afternoon and
leaving some scattered high clouds as the warm front progresses
northwards. For east-central TAF sites including OSH, this will
allow for a quieter period with VFR skies and returning sunshine,
although the return of some lower cumulus clouds is possible as
the afternoon heats up. Further west for AUW, CWA and north for
RHI, active weather along the aforementioned warm front will bring
back rain and thunder early in the TAF period, as well as keeping
some MVFR to brief IFR ceilings. Storms and rain should progress
northwards by mid afternoon, returning some quieter conditions to
AUW and CWA for a time before attention returns to additional
convection in the evening.

As we get towards the evening, a passing cold front will bring
additional storms and showers into portions of central and north-
central Wisconsin, with some potential for severe weather,
especially further north. As this system passes, it is expected to
continue progressing mostly northeastwards, which should bypass
much of east-central Wisconsin including GRB, ATW, and OSH through
the early overnight period, but some southern development is
possible. Current thinking is this will still miss the Fox Valley
and east-central, but may need to reassess if storms dive
considerably further southwards in the early overnight period.
Finally, some re-initiation of active weather will be possible
across east-central Wisconsin in the late morning on Thursday, so
a PROB30 was included for this across east-central Wisconsin,
which includes OSH.

Winds will be gusty through the period, with gusts up to 20 knots
at times in the afternoon and evening. As winds drop off at the
surface tonight, some LLWS will be possible for most TAF sites.
Winds will become gusty again late tomorrow morning as well,
shifting from the south to the southwest.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ005-010-018-019-
     030.
     Beach Hazards Statement through late tonight for WIZ022.
     Heat Advisory until 8 PM CDT this evening for WIZ035>039-045-
     048>050.
     Beach Hazards Statement until 1 AM CDT Thursday for WIZ040-050.
MARINE...Small Craft Advisory until 4 AM CDT Thursday for LMZ541.
     Small Craft Advisory until 1 AM CDT Thursday for LMZ542-543.

&&

DISCUSSION...KW
AVIATION...JM
Hazardous weather outlook, Jul 23, 3:04 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
Issued by National Weather Service Milwaukee/Sullivan WI
304 PM CDT Wed Jul 23 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
304 PM CDT Wed Jul 23 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected at times this afternoon and
evening with strong to severe storms capable of damaging winds
are possible, mainly across northern Wisconsin.

Heavy rainfall expected, along with a potential for flash
flooding within any thunderstorms through the evening and
overnight. A Flood Watch has been issued for Northwest and north-
central WI.

Heat indices of 95 to 102 degrees are expected late this afternoon
for portions of central and east-central Wisconsin where a Heat
Advisory is in effect.

A high swim risk is expected through late this evening for the
Lake Michigan beaches of Door, Kewaunee, and Manitowoc counties. A
Beach Hazard Statement is in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms and heavy rainfall are possible Thursday into
Thursday evening. A few storms may become strong. Additional
chances for thunderstorms are possible Saturday and Monday.

Hot and humid conditions are possible, especially early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind damage, hail, and
flooding to the National Weather Service in Green Bay.

LMZ521-522-541>543-242015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
304 PM CDT Wed Jul 23 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are expected at times. Any thunderstorms will pose a
threat to mariners.

Persistent southerly winds will create conditions hazardous to
small craft along the Lake Michigan nearshore waters through late
this evening. A Small Craft Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms are expected on Thursday. Additional chances for
thunderstorms are possible Saturday and Monday.

In the hours before

Special weather statement, Jul 23, 3:58 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Green Bay WI
358 PM CDT Wed Jul 23 2025

WIZ030-232130-
Marathon WI-
358 PM CDT Wed Jul 23 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN MARATHON COUNTY THROUGH
430 PM CDT...

At 358 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Weston, or 7 miles southeast of
Wausau, moving east at 35 mph.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This strong thunderstorm will be near...
  Weston around 405 PM CDT.

Other locations impacted by this storm include Ringle, Schofield,
Nutterville, Hatley, Sunset, Peplin, Camp Phillips Scout Camp,
Hogarty, Norrie, and Rib Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4496 8972 4512 8923 4485 8922 4477 8966
TIME...MOT...LOC 2058Z 250DEG 30KT 4487 8957

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Uhlmann
Special weather statement, Jul 23, 4:13 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Green Bay WI
413 PM CDT Wed Jul 23 2025

WIZ010-011-018-019-030-232200-
Langlade WI-Marathon WI-Oneida WI-Forest WI-Lincoln WI-
413 PM CDT Wed Jul 23 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LINCOLN...SOUTHWESTERN
FOREST...NORTHEASTERN MARATHON...SOUTHEASTERN ONEIDA AND LANGLADE
COUNTIES THROUGH 500 PM CDT...

At 412 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Rhinelander to near
Parrish to near Rib Mountain. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Wausau around 420 PM CDT.
  Crandon, Pearson, and Veterans Memorial County Park around 430 PM
  CDT.
  Antigo, North Otter Creek Natural Area, and Ma Ka Ja Wan Scout
  Reservation around 435 PM CDT.
  Woodlawn around 440 PM CDT.

Other locations impacted by these storms include Ackley Wildlife
Area, Dudley, Kelly Lynn Bog Natural Area, Post Lake, Kempster, Otter
Springs Recreation Area, Ormsby, Choate, Peters Marsh Wildlife Area,
and Bavaria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4574 8869 4551 8869 4521 8895 4494 8973
      4505 8979 4520 8957 4529 8954 4546 8963
TIME...MOT...LOC 2112Z 241DEG 61KT 4555 8940 4539 8935 4493 8979

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MPC
Special weather statement, Jul 23, 4:17 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Green Bay WI
417 PM CDT Wed Jul 23 2025

WIZ030-035-036-232200-
Wood WI-Marathon WI-Portage WI-
417 PM CDT Wed Jul 23 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WOOD...NORTHWESTERN
PORTAGE AND WESTERN MARATHON COUNTIES THROUGH 500 PM CDT...

At 417 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles northwest of Mosinee, or 11 miles southwest of
Wausau, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Rib Mountain and Mosinee around 425 PM CDT.

Other locations impacted by this storm include Milladore, North Wood
County Park, Edgar, Big Eau Pleine County Park, Moon, Auburndale,
March Rapids, Hewitt, Blenker, and Dancy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4484 9031 4505 8973 4468 8962 4441 9032
TIME...MOT...LOC 2117Z 254DEG 36KT 4484 8980

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MPC
Local storm report, Jul 23, 4:38 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
438 PM CDT Wed Jul 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Dmg     4 SW Hogarty            44.99N 89.36W
07/23/2025                   Marathon           WI   911 Call Center

            Marathon Co. dispatch reported trees and
            powerlines down near the intersection of
            County Z and Thornapple Creek Rd in the
            Township of Easton. Funnel clouds were also
            reported in that area.

&&
Special weather statement, Jul 23, 4:43 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
443 PM CDT Wed Jul 23 2025

WIZ030-035-036-232230-
Wood WI-Marathon WI-Portage WI-
443 PM CDT Wed Jul 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WOOD...NORTHWESTERN
PORTAGE AND EASTERN MARATHON COUNTIES THROUGH 530 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weston, or 11 miles southeast of Wausau, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern Wood,
northwestern Portage and eastern Marathon Counties, including the
following locations... Milladore, Big Eau Pleine County Park, Moon,
Auburndale, Hewitt, Blenker, Dancy, Camp Phillips Scout Camp,
Shantytown, and Rocky Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4510 8940 4466 8938 4439 9000 4472 9016
TIME...MOT...LOC 2143Z 254DEG 36KT 4483 8949

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MPC
Local storm report, Jul 23, 5:16 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
516 PM CDT Wed Jul 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tstm Wnd Dmg     7 N Iola                44.60N 89.11W
07/23/2025                   Waupaca            WI   Trained Spotter

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:54 PM CDTSmall Craft AdvisoryGRB32 hr
Jul 22, 7:58 PM CDTBeach Hazards StatementGRBDoor, Kewaunee, Manitowoc32 hr
Jul 23, 2:10 PM CDTFlood WatchGRBLanglade, Lincoln, Marathon, Oneida, Vilas11 hr
Jul 23, 3:30 PM CDTSpecial Weather StatementGRBLincoln45 min
Jul 23, 3:37 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon38 min
Jul 23, 3:58 PM CDTSpecial Weather StatementGRBMarathon32 min
Jul 23, 4:09 PM CDTTornado WarningGRBMarathon20 min
Jul 23, 4:13 PM CDTSpecial Weather StatementGRBForest, Langlade47 min
Jul 23, 4:17 PM CDTSpecial Weather StatementGRBMarathon43 min
Jul 23, 4:27 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Shawano48 min
Jul 23, 4:43 PM CDTSpecial Weather StatementGRBMarathon47 min
Jul 23, 5:00 PM CDTAreal Flood AdvisoryGRBMarathon3 hr
Jul 23, 5:02 PM CDTSevere Thunderstorm WarningGRBMarathon, Menominee, Oconto, Shawano43 min
Jul 23, 5:14 PM CDTTornado WarningGRBOutagamie, Waupaca31 min
Jul 23, 5:16 PM CDTTornado WarningGRBMenominee, Oconto, Shawano29 min
Jul 23, 5:37 PM CDTSpecial Marine WarningGRB83 min
Jul 23, 5:37 PM CDTSevere Thunderstorm WarningGRBMarinette, Menominee, Oconto, Outagamie, Shawano, Waupaca38 min
Jul 23, 5:59 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie, Shawano46 min
Jul 23, 6:13 PM CDTSevere Thunderstorm WarningGRBMarinette30 min
Jul 23, 6:26 PM CDTSevere Thunderstorm WarningGRBDoor64 min
Jul 23, 6:29 PM CDTSpecial Marine WarningGRB91 min
Jul 23, 6:37 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc, Outagamie38 min
Jul 23, 6:58 PM CDTSpecial Marine WarningGRB30 min

Nearby

Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.